

12th World Congress of Biological Psychiatry, 14-18 June 2015

PROPOSED TOURS (Private) DESCRIPTION

1. City Tour with Acropolis & the New Acropolis Museum

Available on:

Sunday, 14 June, 10.00 am -15.00 pm **Tuesday, 16 June,** 09.00 am -14.00 pm **Thursday, 18 June,** 09.00 am -14.00 pm



A guided tour that combines the Athens sightseeing tour with the visit to the new Acropolis Museum, which opened its doors on June 2009, can be organized for all registered participants. The Acropolis Museum is an archaeological site-specific museum, housing the most famous works of classical antiquity. The Museum's galleries house findings from the slopes of the Acropolis and other collections. The first gallery's glass floor offers views to the excavation, while its upward slope eludes to the ascent to the Acropolis. The new Museum offers all the amenities expected in an international museum of the 21st century and,

despite its short period of operation, it has already become a pole of attraction for thousands of people from all around the world.

Duration: 5 hours

The above tour includes:

- Guided tour by a professional guide
- Entrance fee to the archeological sites, where applicable and the Acropolis Museum
- Transfer with modern coaches
- Pick up service from Megaron Conference Venue
- All legal taxes

2. Cape Sounio

Available on Monday, 15 June, 15:00pm – 19:00pm



A magnificent drive along the coastal road, passing the wonderful beaches of Glyfada, Vouliagmeni & Varkiza to the most Southern point of Attica, Cape Sounion, where the white marble pillars of the Temple of Poseidon stand. On the way, participants will have a splendid view of the Saronic Gulf and the little islands offshore. After visiting the Temple of Poseidon, there will be time to walk at leisure on the rocky promontory of Sounion.

Duration: 4 hours



The above tour includes:

- Guided tour by a professional guide
- Entrance fee to the archeological sites, where applicable
- Transfer with modern coaches
- Pick up service from Megaron Conference Venue
- All legal taxes

3. One day Delphi Available on Monday, 15 June, 08.00am – 17.00pm



The group will explore one of the most famous sites of classical Greece on a day tour from Athens to magical Delphi. The group will be driven through the fertile plain of Beotia, crossing the towns of Thebes connected with the tragedy of King Oedipus – Levadia and Arachova (short stop on the way back) and they will arrive at Delphi. Famous for its theater, Temple of Apollo and ancient ruins, Delphi was considered the center of the Ancient World – the "Omphalos" (Navel of Earth) – whose prestige extended far beyond the boundaries of the Hellenic World. 15' minutes free time.

On the slopes of Mount Parnassus, in a landscape of

unparalleled beauty and majesty, lie the ruins of the Sanctuary of Apollo Pythios. The group will visit the treasury of the Athenians, the Temple of Apollo and the Museum containing such masterpieces of ANCIENT Greek sculpture, as the bronze Charioteer and the famous athlete Aghias.

After a lunch in the modern village of Delphi, the group will return to Athens by the same route.

Duration: 9 hours

The above tour includes:

- Guided tour by a professional guide
- Entrance fee to the archeological sites, where applicable
- Transfer with modern coaches
- Pick up service from Megaron Conference Venue
- · Lunch is included. Drinks are not included
- All legal taxes

4. Mycenae – Epidaurus full day tour Available on Tuesday, 16 June, 08.00am – 17.00pm



for its astonishing acoustics.

The group will leave by the coastal road along the Saronic Gulf to the Corinth Canal, which connects the Aegean Sea with the Ioanian Sea (short stop) and will be driven to Mycenae, the Homeric city of Atreides, the city "rich in gold" of the ancient poets. It will then visit the Lion's Gate, the Cyclopean Walls, the Royal Tombs and many other monuments. 30' minutes free time.

It will then depart for Nauplion through the fertile plain of Argolis, the picturesque town nestling at the foot of a cliff crowned by the mighty ramparts of the Palamidi Fortress (short photo stop). It will then leave for Epidaurus to visit the Theatre (4th century B.C.), famous



The group will return to Athens in the afternoon by the National road connecting Epidaurus with Corinth with a stop for lunch in Mycenae.

Duration: 9 hours

The above tour includes:

- Guided tour by a professional guide
- Entrance in the archeological sites, where applicable
- Transfer with modern coaches
- Pick up service from Megaron Convention Centre
- Lunch is included. Drinks are not included
- All legal taxes

4. The Orientalist's Walk (walking tour) Available on Tuesday, 16 June, 14.00pm-16.00pm



Wealthy young Englishmen of the 19th century made a cultural pilgrimage to France and Italy in search of art, architecture, culture and the roots of Western civilization. Greece, still under Ottoman rule, was the destination of the more adventurous and daring. Follow the itinerary of these adventurers, who dreamed, like Percy Bysshe Shelley, of 'a brighter Hellas' and discover the lesser known history of Athens.

This walk includes Byzantine churches, stately Ottoman mansions, mosques and synagogues and atmospheric houses.

Major works of Lord Byron and Shelley will be recited during the walk.

Duration: 2 hours

Areas Covered: Athens Old Town Plaka, Monastiraki, Thisseion

The above tour includes:

- Guided tour by a professional guide
- Entrance in the archeological sites, where applicable
- Starting point Megaron Convention Centre
- All legal taxes

8. Rediscovering 19th century Athens (walking tour) Available on Wednesday, 17 June, 10.00am-12.00pm



When Athens became capital of the newly independent Greek kingdom in 1834 Bavarian architects were in charge of tearing up streets and razing entire neighborhoods to provide space for wide avenues, parks, squares and public buildings. But hidden away from the busy main roads you will find a secret city of narrow alleyways dotted with marble ruins, byzantine churches, ottoman mosques and bazaars, all of which cobwebbed by time. During the walk you will be encouraged to study and interpret engravings, plans and maps relating to the physical growth of Athens, and explore what archaeological and documentary evidence reveals about the domestic and urban life of Athenians in the period.



Duration: 2 hours

Areas Covered: Syntagma, the Athenian Trilogy, the Commercial Triangle, Psirri

The above tour includes:

- Guided tour by a professional guide
- Starting point Megaron Convention Centre
- Entrance in the archeological sites, where applicable
- All legal taxes

Note:

- All tours will start / end at Megaron Athens International Convention Center (conference venue)
- A minimum number of participants is required in order all above tours to take place. In case of no adequate participation, refunds will be possible after the end of the Congress